MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENTII TRITANIUM CLUSTER56F; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENTII TRITANIUM CLUSTER56F; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 702-04-56F
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Codes Pain (1994); Inadequate Osseointegration (2646)
Date of Event 11/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.
 
Event or Problem Description
Subject presented to clinic on (b)(6) 24 with right hip pain.X-rays and ct scans were ordered.Subject returned to clinic (b)(6) 2024, where the ct was noted to show that the cup was retroverted and there was also lucency around the screw.The bone scan showed increased activity in the acetabulum.Infective markers were negative.Findings indicated aseptic loosening of the right acetabular component.Subject requires revision surgery which may also require extended trochanteric osteotomy and removal of the stem given the bone loss associated with the acetabular removal.Revision surgery is scheduled for (b)(6) 2025.
 
Additional Manufacturer Narrative
Reported event: an event regarding loosening involving a trident ii shell was reported.The event was confirmed via clinician review.Method & results: device evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of medical records by a clinical consultant indicated: 'conclusion/assessment: no sequential medical records were provided for review.The preoperative assessment was not provided for review.By report a patient was having pain 2 years post tha.The work-up apparently indicated loosening of the cup.A revision was performed.The cup was found to be loose.The stem was removed for exposure purposes.A new shell was placed with an acetabular augment due to bone loss posterior and medial.The postoperative course and postoperative x-rays were not provided for review.Event confirmation: a revision surgery and loose acetabular component can be confirmed based on an operative report.The patient¿s preoperative symptoms, and preoperative workup findings cannot be confirmed without additional medical records.Root cause: the root cause of the revision was loosening of the acetabular component.The root cause of the loosening cannot be ascertained.' device history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: it was reported that 'subject presented to clinic on 10/30/24 with right hip pain.X-rays and ct scans were ordered.Subject returned to clinic 11/20/24, where the ct was noted to show that the cup was retroverted and there was also lucency around the screw.The bone scan showed increased activity in the acetabulum.Infective markers were negative.Findings indicated aseptic loosening of the right acetabular component.Subject requires revision surgery which may also require extended trochanteric osteotomy and removal of the stem given the bone loss associated with the acetabular removal.Revision surgery is scheduled for (b)(6) 2025.' a review of medical records by a clinical consultant indicated: "a review of medical records by a clinical consultant indicated: ' a revision surgery and loose acetabular component can be confirmed based on an operative report.The patient¿s preoperative symptoms, and preoperative workup findings cannot be confirmed without additional medical records.' 'the root cause of the revision was loosening of the acetabular component.The root cause of the loosening cannot be ascertained.' no further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Subject presented to clinic on (b)(6) 2024 with right hip pain.X-rays and ct scans were ordered.Subject returned to clinic (b)(6) 2024, where the ct was noted to show that the cup was retroverted and there was also lucency around the screw.The bone scan showed increased activity in the acetabulum.Infective markers were negative.Findings indicated aseptic loosening of the right acetabular component.Subject requires revision surgery which may also require extended trochanteric osteotomy and removal of the stem given the bone loss associated with the acetabular removal.Revision surgery is scheduled for (b)(6) 2025.

Brand Name
TRIDENTII TRITANIUM CLUSTER56F
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21080397
Report Number0002249697-2025-00001
Device Sequence Number8428018
Product Code LPH
UDI-Device Identifier07613327344004
UDI-Public07613327344004
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K171768
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number702-04-56F
Device Lot Number96196101A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/10/2024
Supplement Date Received by Manufacturer03/10/2025
Initial Report FDA Received Date01/06/2025
Supplement Report FDA Received Date04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR
Patient SexMale
Patient Weight280 KG
Patient EthnicityNon Hispanic
Patient RaceWhite